Fentanyl and Xylazine: Tranq Dope Has High Risks for Drug Users
Tranq dope, a drug that contains Xylazine and fentanyl, is on the rise. Increasingly, both drugs are found in stashes that the DEA and other law enforcement seize. The combination of drugs is highly addictive and also quite dangerous.
Fentanyl is a synthetic opioid 50 to 100 times more potent than morphine. It is typically used in medical settings to manage severe pain, such as during surgeries or cancer treatments. However, illicit use has increased recently, significantly increasing overdoses and deaths.
On the other hand, Xylazine is a veterinary medication used primarily as an animal tranquilizer. It is not approved for human use in the United States, but it has become a popular street drug due to its sedative effects.
Both drugs are highly addictive and can lead to dangerous and life-threatening withdrawal symptoms. When used together, the risks become even greater.
The Dangers of Fentanyl & Xylazine (“Tranq Dope”)
"Tranq dope" users often risk overdose and death. The sedative effects of Xylazine can exacerbate the respiratory depression caused by fentanyl, leading to breathing difficulties and even coma or death. In addition, when mixed together, the combination can cause an overdose that can’t be reversed with Narcan – because Xylazine is a sedative and not an opioid.
Fentanyl is highly addictive and can lead to physical dependence and tolerance, meaning the user requires increasing amounts of the drug to achieve the desired effect. Fentanyl works by binding to the same receptors in the brain as endorphins, natural painkillers produced by the body. When taken in high doses, fentanyl can cause respiratory depression, leading to coma or death.
Xylazine is not intended for humans and can cause dangerous side effects when misused. The drug can cause sedation, respiratory depression, and even cardiac arrest. It can also cause physical dependence and withdrawal symptoms when used regularly. In addition, it causes gaping sores in users, even when they don’t shoot it up. The sores can appear anywhere on the body and are at high risk for infection.
Addiction and Fentanyl/Xylazine
Both fentanyl and Xylazine can lead to physical dependence and addiction. Withdrawal symptoms, including anxiety, agitation, insomnia, muscle aches, and nausea, can be severe. Withdrawal from fentanyl can be hazardous, as it can cause seizures, hallucinations, or even delirium. It should not be something that a drug user attempts on their own. Professional treatment centers can help people detox from these drugs as safely and comfortably as possible.
While "tranq dope" is a relatively new drug, treatment and recovery for addiction are not new. Treatment centers have been helping people who misuse substances for decades. Getting sober can be a challenge, but treatment can help you rise to meet it. You're not in this alone.
Treatment for addiction to tranq dope typically involves medication-assisted treatment and behavioral therapy. Medications such as buprenorphine or methadone can help to reduce withdrawal symptoms and cravings. In contrast, behavioral therapies such as cognitive-behavioral therapy (CBT) can help address addiction's underlying causes.
No one has to stay hooked to these substances; there’s a light at the end of the tunnel. Recovery is possible. You don't have to wait another day to begin reclaiming your life.
Getting Help for Addiction
The dangers of fentanyl and Xylazine are real and can lead to addiction, overdose, and death. If you or someone you know is struggling with addiction to tranq dope or other drugs, seek help from a substance abuse treatment center or counselor.
You deserve to live a life free from pain and addiction. Learn more about how we can help get you on the road to healing and recovery. Get in touch and call us; it’s 100% confidential.
If you or a loved one is looking for an effective drug rehab in San Diego, call 619-363-4767. One of our caring members is ready to answer all of your questions.